Journal Article: Describing the universal cover of a compact limit (2006)

Abstract:
If X is the Gromov–Hausdorff limit of a sequence of Riemannian manifolds Mni with a uniform lower bound on Ricci curvature, Sormani and Wei have shown that the universal cover ˜X of X exists [C. Sormani, G. Wei, Hausdorff convergence and universal covers, Trans. Amer. Math. Soc. 353 (9) (2001) 3585–3602 (electronic)]; [C. Sormani, G. Wei, Universal covers for Hausdorff limits of noncompact spaces, Trans. Amer. Math. Soc. 356 (3) (2004) 1233–1270 (electronic). [15]]. For the case where X is compact, we provide a description of ˜X in terms of the universal covers ˜Mi of the manifolds. More specifically we show that if ¯X is the pointed Gromov–Hausdorff limit of the universal covers ˜Mi then there is a subgroup H of Iso( ¯X) such that ˜X = ¯X /H. We call H the small action limit group and prove a similar result for compact length spaces with uniformly bounded dimension.

This article appears as:
Ennis, J. and Wei, G. (2006). Describing the universal cover of a compact limit. Differential Geometry and its Applications, 24(5), 554–562.

Colleagues can request this journal article here:
Describing the universal cover of a compact limit

Not a Colleague? Click here to join for free!

Upcoming Webinar

September 21, 2017
2PM EDT

Large TURF Problems: Finding Custom Solutions

__________________

Announcing the release of the 2016 Webinar Series Package!

Offered at a discounted rate of 50% off regular price, this package contains recordings of all four webinars offered during the 2016 Quarterly Webinar Series.

Create Your Own Webinar Package

__________________

Webinar calendar

Membership

Become a Colleague!

Join now to gain access to our technical reports, presentations, and more!

Click here to login or join.

Student Award

Now accepting applications for the
2017 Institute for Perception Student Award

site search